| Model Number |
ACU0T0 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A healthcare professional reported that, during intraocular lens implantation surgery, the lens trailing haptic twisted under the plunger, while priming.There was no patient contact.The procedure was completed with another unspecified lens on same day without any harm to the patient.Additional information has been requested.
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The device with the lens was returned.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger and lens were advanced to mid-nozzle.The trailing haptic was misfolded on the outside of the optic fold.The lens was misfolded, rotated to the right side of the nozzle.The nozzle was removed and cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.The provided photos appear to be of the returned product.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A non-qualified viscoelastic was indicated.The root cause for the reported complaint may be related to a failure to follow the ifu (instructions for use).A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The ifu instructs: take at least 7 seconds to gently fold the iol by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the ¿fill-to¿ line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.After the lens has been advanced to the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the ¿fill-to¿ line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.Top coat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).